Funnel Cloud, Baldwin
- When
- June 23, 1:05 PM CST to 1:06 PM CST
- Where
- Baldwin County, Foley
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 4:12 AM CST, 8 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 512 AM CDT FRI JUN 23 2006 .SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE EXTENDING SOUTHWEST FROM HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE TO WEAKEN OVER THE NEXT 24 HOURS. UPPER RIDGE OF HIGH PRESSURE ALSO BEGINS TO BREAK DOWN AS BROAD TROUGH SETS UP OVER THE EASTERN CONUS. SCATTERED PRECIP WILL ONCE AGAIN DEVELOP ALONG AND NORTH OF THE SEA BREEZE FRONT...POSSIBLY AS EARLY AS LATE MORNING THIS TIME. ISOLATED CONVECTION ALONG THE COAST. A FEW SHOWERS OR STORMS WILL LIKELY PERSIST INTO THE EVENING HOURS. HIGH TEMPERATURES THIS AFTERNOON SHOULD BE ABOUT A 5 DEGREES COOLER COMPARED TO YESTERDAYS DUE TO INCREASED CLOUD COVER. (SATURDAY THROUGH SUNDAY NIGHT)...SURFACE HIGH PRESSURE CONTINUES TO BREAK DOWN AS EITHER A CLOSED SURFACE LOW OR INVERTED TROUGH DEVELOPS ACROSS THE SOUTHEAST STATES. SURFACE COLD FRONT TO THE NORTH WILL GRADUALLY SLIDE SOUTHEAST INTO THE FORECAST AREA OVER THE WEEKEND...AND MAY PARALLEL I-65 BY SUNDAY EVENING. BEST CHANCE OF PRECIP WILL OCCUR SATURDAY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. CLEARING SKIES BEHIND THE FRONT SUNDAY AND SUNDAY NIGHT WILL LEAVE AREAS NORTHWEST OF I-65 MOSTLY RAIN FREE...WHILE SCATTERED COVERAGE REMAINS TO THE SOUTHEAST. /22 .LONG TERM (MONDAY THROUGH THURSDAY)...UPPER TROUGH BECOMES EVEN MORE AMPLIFIED BY EARLY NEXT WEEK. THIS WILL ALLOW A RARE LATE JUNE COLD FRONT TO ENTER INTO THE GULF WATERS EARLY NEXT WEEK...AND THAN DISSIPATE BY MID WEEK. DRIER PATTERN WILL SET UP IN POST-FRONTAL / SUBSIDENT ENVIRONMENT AS UPPER TROUGH LIFTS TO THE NORTHEAST. ZONAL FLOW WILL DOMINATE MID WEEK IN WAKE OF DEPARTING TROUGH...AS SURFACE RIDGE ACROSS THE EASTERN GULF OF MEXICO BECOME RE-ESTABLISHED. MAINTAINED LOW OR NO COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE EXTENDED FOR NOW. /22 && .MARINE...SURFACE HIGH OVER THE SOUTHEAST STATES WILL WEAKEN AS A WEAK EASTERLY WAVE...VIS-A-VIS INVERTED TROUGH...MOVES INTO THE REGION FROM FLORIDA. THIS WILL PERSIST THROUGH THE FIRST OF NEXT WEEK. AFTERNOON SEA BREEZE WILL HAVE LIMITED DOMAIN DUE TO SUBSIDENCE BRINGING BRIEF ONSHORE WINDS NEAR THE COAST. WINDS WILL BE WEST TO NORTHWEST ELSEWHERE THROUGH SATURDAY. LATE SUNDAY THEY WILL BE BECOME SOUTHWEST ALLOWING THE SEABREEZE TO BECOME MORE VIGOROUS AS STABILITY RELAXES SOME...WITH MORE CONVECTION FOLLOWING BEHIND THE TROUGH. /77 && .FIRE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL GRADUALLY WEAKEN OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE SOUTHERN PORTIONS OF ALABAMA AND MISSISSIPPI. ISOLATED TO SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS...WILL OCCUR OVER THE NEXT TWO DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING CRITERIA. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 92 73 / 20 20 50 30 PENSACOLA 93 76 92 74 / 20 20 40 30 DESTIN 92 77 91 76 / 20 20 40 30 EVERGREEN 94 72 92 71 / 30 20 40 30 WAYNESBORO 94 72 92 68 / 30 20 40 30 CAMDEN 95 72 92 71 / 30 20 40 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI JUN 23 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 145 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE INTERSTATE 65 CORRIDOR. IN ADDITION TO THE POTENTIAL OF DAMAGING DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. GARMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
201 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 NW ORANGE BEACH 30.34N 87.63W
06/23/2006 M1.75 INCH BALDWIN AL LAW ENFORCEMENT
MIXED HAIL RANGING FROM MARBLES TO GOLF BALL SIZE
REPORTED BY ORANGE BEACH POLICE OFFICER ON THE FOLEY
BEACH EXPRESS.
&&
GARMONThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515246.